MAUDE Adverse Event Report: LUMENIS LTD. CO2; LASER POWERED SURGICAL INSTRUMEN

LUMENIS LTD. CO2; LASER POWERED SURGICAL INSTRUMEN
Model Number ACUPULSE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly for additional information.Despite reasonable attempts to obtain additional information, none was provided.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 21-dec-2016 and installed at the customers site on 01-feb-2017.A review of subject device service records revealed that: the device installation was successfully completed by a lumenis service engineer at the facility in feb-2017.In (b)(6) 2017 the laser was serviced following a report of 'error 12'.A lumenis engineer visited the site, identified damage in the plastic fittings of the cooling system, replaced the fittings, and following a full inspection no errors or malfunctions were observed and the laser was returned to the facility having met manufacturer's specifications.Lumenis have not serviced the laser since (b)(6) 2017.Lumenis cannot rule out that service by an unauthorized third party service provider, lack of annual preventive maintenance, or no service at all may have contributed to the reported event.Although lumenis offered to inspect and service the system, the facility had not provided approval for that, and would likely continue to service the system with a third party provider.To the best of lumenis' knowledge, the subject device remains in service at the user facility.While the information received to date does not confirm that a serious injury occurred, because of the lack of information the company is reporting the alleged event in an abundance of caution.No device malfunction was reported or verified; malfunction is not the suspected as being the cause of the event reported.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).The complaint record is being closed at this time since lumenis had not been approved to inspect and service the laser.Should additional information become available, the complaint record and medwatch report will be updated accordingly.
 
Event or Problem Description
A user facility contacted lumenis about an 'adverse event' that may have occurred while an acupulse co2 laser was being utilized.The reporter of this event was "calling on behalf of the doctor who thought there might have been an adverse event.The case was marked as 'safety' as the dr was unsure.".

Brand Name
CO2
Common Device Name
LASER POWERED SURGICAL INSTRUMEN
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key9196747
Report Number3004135191-2019-00120
Device Sequence Number19619658
Product Code GEX
UDI-Device Identifier07290109142128
UDI-Public07290109142128
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Other
Device Model NumberACUPULSE
Device Catalogue NumberGA-0000070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;